Psycho-Babble Medication Thread 708798

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

elevated potassium levels?

Posted by elanor roosevelt on November 29, 2006, at 20:53:22

my md just called me back for more bloodwork
says my potassium level is high
can this be a SE from the parnate?

 

Re: elevated potassium levels?

Posted by madeline on November 30, 2006, at 5:03:53

In reply to elevated potassium levels?, posted by elanor roosevelt on November 29, 2006, at 20:53:22

was it a urine or blood test?

 

Re: elevated potassium levels?

Posted by elanor roosevelt on November 30, 2006, at 6:51:30

In reply to Re: elevated potassium levels?, posted by madeline on November 30, 2006, at 5:03:53

routine bloodwork

 

Re: elevated potassium levels?

Posted by Klavot on November 30, 2006, at 7:03:31

In reply to elevated potassium levels?, posted by elanor roosevelt on November 29, 2006, at 20:53:22

> my md just called me back for more bloodwork
> says my potassium level is high
> can this be a SE from the parnate?

I believe elevated Potassium levels are potentially quite serious.

Klavot

 

High Potassium level (K)? Further Workup?

Posted by stargazer on November 30, 2006, at 7:52:55

What was the K level? Normal range is 3.5 to 5.0. It can be associated with cardiac arrythmias, so that is the danger.

What was a previous level? Did they repeat the blood work?

Can be related to kidney or liver dysfunction. What other meds are you taking along w Parnate?

What did the doc think it was associated with and what is being done to reduce level?

Stargazer

 

Re: elevated potassium levels?

Posted by stargazer on November 30, 2006, at 7:58:11

In reply to Re: elevated potassium levels?, posted by Klavot on November 30, 2006, at 7:03:31

My post got separated from this thread, it is below.

Basically a high K level (normal 3.0 to 5.0) can cause cardiac arrythmias. Was the test repeated to verify results?

It probably is not the direct result of Parnate but could be the result of drug interactions or a kidney or liver problem.

What further testing is being done?

SG

 

Re: elevated potassium levels?

Posted by madeline on November 30, 2006, at 9:55:18

In reply to Re: elevated potassium levels?, posted by elanor roosevelt on November 30, 2006, at 6:51:30

sometimes when a blood sample sits too long in the lab, the red blood cells in the blood can begin to lyse and release potassium into the sample. It's just an artifact.

However, be sure that you get the test repeated because as others have indication variations in potassium level can be very dangerous.

 

Re: elevated potassium levels? madeline

Posted by Phillipa on November 30, 2006, at 12:18:41

In reply to Re: elevated potassium levels?, posted by madeline on November 30, 2006, at 9:55:18

Stargazer is right it affects the heart. Too little or too much. Get the test repeated. Love Phillipa

 

Re: High Potassium level (K)? Further Workup? stargazer

Posted by Phillipa on November 30, 2006, at 12:35:36

In reply to High Potassium level (K)? Further Workup?, posted by stargazer on November 30, 2006, at 7:52:55

Stargazer you know a lot more than me as I didn't know K+ could be related to kidney or liver function. Love Phillipa

 

Re: High Potassium level (K)? Further Workup?

Posted by elanor roosevelt on November 30, 2006, at 15:51:49

In reply to High Potassium level (K)? Further Workup?, posted by stargazer on November 30, 2006, at 7:52:55


> Stargazer
it showed up in my check-up
gave them more blood today
my md says he hopes its just a mistake
also, he said it wouldn't be parnate. i take ambien and xanax but i have taken them for a long time

yeah, it's bad news for the kidneys long-term but i like my md

he'll figure it out


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.